ANSWERS: 13
  • I took it, and never had an issue with it. (Except lucid dreaming.) Depending on how long he's planning to take it (I used it for 3 wks, but it can be used 6 months and beyond), you could either live with it, or have him talk to his doctor about other options.
  • I've got the same thing. My boyfriend is on Chantix and it seems like his switch has also been flipped off. He has been taking it for at least 3 months. His libido has also disappeared. I too wonder if it is because of Chantix???? I'm searching for an answer myself.
  • I haven't heard of that symptom, specifically, but I have known a person to take Chantix and have EXTREME personality and mood changes. She went from being a calm and happy person to someone who went to her parents' home and had a huge tantrum, breaking things and screaming. Rage is listed as a side effect...SCARY stuff. Hope it gets better for you, I'm SURE it's the drug causing this.
  • Glad you feel better, I do too. At least now, I know something is going on. I will continue to look into this. If I do find any thing through researching this, I will definitely let you know.
  • Just stopping smoking, let alone the addition of a drug's side effect, can throw a person into a tail spin. We smoke to "calm down" but really nicotine is an upper. Take it away from us and it is obvious. Breaking the behavioral addiction tends to make us moody, withdrawn and turned off as well. It doesn't last forever and whatever it takes (within reason) to break the smoking habit is worth it. 1 year + quit for me and I highly recommend it :) Good luck to you both.
  • I took Chantix to help me stop.... It worked but I had to stop taking it after a while (Even though it suggests that you do not) because it made me sick to my stomach. I got hot flashes and my mood changed alot also. I haven't told my doctor I stopped taking it yet, but I had to do something about the way it was making me feel. I think the side affects could be different with everyone... I wouldn't suggest he stop taking it, the way I did it was just stupid, not talking to my doctor about it...
  • I am a male, 61 years old and quit cold turkey after 45 years of a pack a day. Prior to quitting smoking, I had a very strong sex drive. Now, I have none. Where my libido went I do not know (I did not take Chantax or anything else). My wife is convinced that she is the problem - which is not the case but she will not have it. I'm not sure if this answer will help except to let the two of you know you are not alone.
  • I took Chantix and successfully quit smoking for 5 months until extreme stress caused me to pick up another one. I know shame on me! but the only effects I had from it were crazy dreams that seemed totally real. Of course I was moody because my "dependent" source of stress relief wasn't there. It didn't affect my libido or anything like that, but everyone handles these things differently. I will tell you that when I went back on chantix the 2nd time, it didn't work as well and I am still smoking and desperately trying to quit. I hope everything gets better. Just be supportive of his choice to quit and I would discuss it with him, because he may not realize that he is acting different.
  • My boyfriend is going through the exact same thing. He was fine then all of a sudden... nothing. He says he just doesn't feel anything down below anymore. There's no want, no desire, no inclination... nothing. It's really troublesome for me because I'm a very physical person especially in a relationship and I thought it was me for the longest time. Now I know we're not the only ones. Thank GOD! I really hope it fixes itself after the chantix. I'm more worried about his health than our sex life.
  • I'm a male who smoked for 19 years and am quitting using Chantix. I think the loss of labido has to do with the Chantix. I've been on it for two months now and my Labido is in the dumps. When I do have some excitement (sex) the Chantix seems to block my peek. Everything will be fine right up until I explode and then it's like something pushes a reset button in my head and back to the start. For my wife it's the greatest sex in the world. She thinks I'm a god in bed. For me, it's more work than fun and not worth it in the end. I have very good stanima so working myself up for a spoiled climax is very frustrating and physically taxing. I hope this answers your question from a male perspective.
  • I do not wish to scare anyone, I smoked for 35 years The entire time I was sexually ravenous for sex to the point it was bothersome to my wife. I quit smoking using Chantix and have been smoke free for 20 months and 2 days. I attribute my success to Chantix as I have tried to quit before. I took Chantix for only 8 weeks. I experienced the wild dreams but eventually started becoming forgetful so I quit gradually as directed and have been fine. The only problem is I have totally lost my desire for sex starting with stopping smoking. This Bothers me and is bothering my wife more than the previous hyper sex drive. As I have read Chantix works by blocking the pleasure center of the brain convincing you that the craving for nicotine has already been satiated. This, I understand is the same pleasure center that controls or stimulates sex drive. My wonder is, can Chantix cause any permanent effect or damage to this pleasure center? I have been off of Chantix for 18 months but the sex drive has not returned.
  • i just started taking chantix a week ago. I have noticed a major libido change. And i am normally like a rabbit. My girl has noticed but she is nice so has not said anything yet. I just really hope that this effect does not stay after i am done with the chantix program. I also feel really tired rite after i take it as well as some odd underlying feeling that i can only attribute to something odd being done to my brain.
  • I have been taking Chantix for 4o days and have been quit for 33 days. I seem to be the exception to the rule. I am a male, 45 years old and in normal health. Since I have quit somking I have actually had an increase in my libido. When I was a smoker I actually was very laizze faire about sex and now I seem to need more sexual activity. I have done alot of research on Chantix and it affects everybody VERY differently. All you have to do is web search "chantix law suits" and you will see people with side effects that run the gambit. Your boyfriend must be suffering from a sexual side effect of Chantix and I would encourage you to tell him to talk to his doctor. It could be long term if he doesnt get it intime. Good luck with this.

Copyright 2018, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy